Anyone having problems with adderall XR...it just seems my son becomes a different person after it kicks in. frrustrated and kind of discouraged and a little mean. He has terrible mood swings and real lows to depression when it wears off. But he takes it because he says it makes him feel better and he can get going for a while until side effects kick in like terrible fatigue . He describes it as 100% at one point of the day down to 0% at it's low point. My son is sweet and soft and fun but on this his personality changes.
Please let me know if any of you have experienced the same effect.
How old is your son? I would talk to his doc about trying something different. My girls are on Concerta and it helps with their ADHD, and they dont have any bad side effects. I know all kids are different, but you may want to talk to the doc about it and give it a shot.
Every kid reacts differently to different medications. One of my sons cannot take Ritalin in any form. He has tried Concerta (caused extreme anxiety), Strattera (no effect) and Focalin (Zombie). he is now doing wonderfully on Adderall XR. His brother has been on Focalin XR for 2 years and does well on it. Neither has any side effects.
I know it is few and far between, but there are warnings on, so it seems, all ADHD meds that a possible side effect is increase in thoughts of suicide and increase in actual suicide. Do you think its really the drug that causes it, or the parents and how they help their children deal with the ADHD and being on medication? It took me a year and a half to even put my daughters on meds at all because I never wanted them to be "controlled" by a substance, but it came to my attention that it was causing them more damage not being on something because they absolutely coudl not control themselves and they were falling behind in school by a full grade level or more. Myyongest has since brought her grades up and is improving tremendously. My oldest still struggles with some math and her reading fluency but otherwise is on task and helps other students when she can. My worry is the long term effect of being on ADHD medication. They both take 12 hour Concerta, which was the best choice of all options given to us. My oldest seems to handle it very very well. My youngest is doing well on it too. But needed just a little boost so I am hoping it will be enough to add the Clonodine instead of increasing her dose of Concerta.
My son is 19 , an all -state golfer and was recruited to college. He has a doc at college....I made sure he was set up with acedemic supports also ect. before he attended. Effexor XR is a new med he is trying...well not really a new med, just a different version of dextrostat....which he was on previously but made him tired and had a very sharp drop as it began to wear off. Adderall has a little smoother drop. Anyway he was home for spring break and wanted to touch base on how he was feeling ...We have tried many of the drugs you have suggested but not all. I also waited to put my son on meds. He didn't start until 4th grade . Before that I had tried omega 3's and nutritionals and , homeopathic meds. We have also tried neurofeedback a few years back . . So still searching for the meds that will work. I also suggested a therapist to him..someone to talk to ....but he has to be ready for that himself...he's 19.
So, the homeopathic stuff didnt work either? I neer really tried it because I didnt know they had stuff out there to help other than medication like Concerta and Ritalin, etc. Did you have any luck at all with the homeopathic stuff, or was it still too much of a struggle for your son to function enough to make it in school? I really want both my girls to succeed in all they do, but I hate the fact that they need medication to do it. I feel like a parent that is failing because I cant help my children enough without medication. Its so FRUSTRATING!!!!
There are also great parenting classes you can take like the one my fiance' and I are taking that can help you with your child. The funny thing is, its not so much to change the kids, it changes the way we react and speak to our children to help them deal with their feelings and anger and things better. It really helps to avoid the meltdowns that we commonly deal with on a daily basis. Even if you dont think you need it, it can be helpful.
Yeah ! ADDERALL XR helps young adults improve their ability to drive and do so safely over a 12-hour period."
ADDERALL XR significantly improved ADHD symptom control in young adults with ADHD as compared to those on placebo. Eighty percent of patients experienced at least a 30 percent reduction in their ADHD symptoms based on the ADHD Rating Scale (ADHD-RS) score when taking ADDERALL XR.
Patients with ADHD taking ADDERALL XR demonstrated significant improvement in driving safety and performance, as measured by a 2.5 point reduction in their average Driving Safety Score (DSS), compared to 2.5 point gain among those on placebo (P<.005). The investigators determined the participants' DSS from mean scores derived from safety-related driving parameters, including speeding tickets, traffic tickets, crashes, crash avoidance rating, time to collision and excess speed, as presented on the STISIM DriveTM Simulation System at both testing visits, weeks three and six.
But right dose is important.......
My worry with starting meds for 4 yrs and up is what does it do to them in the long run. This medicine is a stimulant and my grandson was only 5 when he started meds. We spend the preschool (4k)year evaluating, testing (medically and mentally with counselor) to see if anything else might be wrong with him. Took care of all possible problems and he still had adhd. I new this was what they would diagnos him with because his mother and father has adhd. I have had trouble with my daughter (now 25 and mother of 4) all her school life. Not saying much since she only finished the 7th and started 8th. Dropped out due to pregnancy and had baby at 16. After this she started running away to join a carnavel a left her son with me. This child with adhd is her second child with a different father. Like I said he has this also which gave Brayden a double dose. The teacher took almost the whole school (Pre K) and then called and told me she thought he had adhd and then I told her of his parents illness.She wondered why I didn't tell her. I wanted her unbias opinion. He has already adjusted to the new patches on the market and tried 2 different pills. The one he is on now is Adderal xr 15mg. It is good by the time he gets to school but in the morning and on bus and after school the pills seem not to work. I don't know if it is him coming off med to soon or if it is not strong enought to last or maybe he is using his illness to misbehave. Either way I am so frustrated and tired to tears. I love him so much. I have custody of him and his older brother. I am 50 yrs old. I don't want to have a woe is me party or anything but he gets very angry and cusses, throws things and don't like it when he don't get his way. The bus has similar problems in the afternoon. I don't cuss but he has some bad ones in his vocabulary. I ask him who taught you to say that he says me. Thanks for listening even if you are reading. Wonder if anyone knows if this illness has an end. I pray it does. With his brother having ocular albinatism and him with strong adhd symptoms to the point of being a danger to his self, I want better for them . I pray they will be okay. With or with out me. Thanks
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.